Viagra associated with hearing loss
Sure, Pfizerâ€™s wonder pill has side effects such as headaches, facial flushing, upset stomach, erections lasting more than four hours, bluish or sudden loss of vision. Thereâ€™s one more risk to the pill that grants erections: Hearing loss.
Research published this week in Archives of Otolaryngology-Head and Neck Surgery showed an association between long-term hearing loss and Viagra.
This side effect is already acknowledged by Viagra - especially after the U.S. Food and Drug Administration forced this labeling changes for oral erectile dysfunction medicines known as PDE5 inhibitors in 2007.
The research conducted at the University of Alabama at Birmingham looked into the data based on 11,525 men. Men who self-reported hearing problems were twice more likely to indicate that they used erectile dysfunction medication.
While itâ€™s difficult to establish cause and effect in an observational study, these findings indicate that the FDA labeling was warranted, said study author Gerald McGwin, a professor of epidemiology at the UAB School of Public Health, in a taped news release.
The association was present for long-term hearing loss after using Viagra, and to a lesser extent other ED drugs such as Cialis and Levitra. The sample sizes for the two latter drugs were smaller.
Since Viagra increases blood flow to the penis, perhaps the drug increases blood flow to the ear causing damage, McGwin hypothesized. http://pagingdrgupta.blogs.cnn.com/2010/05/19/viagra-associated-w etc ...